Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Girl_least_likely_to

Need some advice on YASMIN

Recommended Posts

I've started taking yasmin for my supposedly hormonal acne. I am going into my second pack on thursday (currently on seven day break) and my acne is worse than ever! My skin has become smoother in some places i.e. my forehead and sides of my face and nose but my cheeks and chin have erupted. They are red and horrible, much more aggressive than they were before I started yasmin!

I would like to know whether yasmin or any birth control pills make acne worse before they help it?

How many months on average did your face take to clear up??

I am going into my second month...should I give it another two months?? Please help, I'm very sad at the moment :(

Share this post


Link to post
Share on other sites

hey! im about half way through my first pack and my skin is starting to get a bit worse...i have read reviews on this site that say it can get worse before it gets better and takes about 3 months before improvement is seen....try and tough it out for another month or 2!

Share this post


Link to post
Share on other sites

Hey ladies, Long time birth control user here.

Was on dianette for 3 years, 8 months ago switched to yasmin.

I just want to say that I'd give your body a good 6 months for the drug to get into your system before you get disheartened and decide it isn't working. I do understand completely that its very frustrating, but thats just how these things work.

I'd advice 6 months AT LEAST, especially if this is your first time using birth control, as it is a huge adjustment for your body to make.

It took me 9 months for dianette to clear me up.

When I switched to yasmin I was already clear, but when you go onto any birth control or switch from another most women experience what is known as an IB (Initial Breakout). Where your skin and body is naturally adjusting to the drug, and yes your acne may get worse during this time. I can certainly say that this is what I have experienced. But I will also say this doesnt happen to everyone, as everyone's bodies are different, so don't worry about it. And try to just go with the flow.

But yes 6-8 months you should start seeing some definite results. But yes it is normal if you experience a worsening of acne to start with.

Hope this helps.

Edited by Whiskers McCoy

Share this post


Link to post
Share on other sites

I went on Yasmin (my first BCP ever) this year, and it cleared me up in 4 months, pretty much on the dot.

Before this I had been on antibiotics for years, which never fully cleared me up, and eventually the antiobiotics stopped working. When I went off them I tried a bunch of topicals and also gave up dairy (don't forget to take calcium supplements if you do this!), which I think helped, but I always broke out right before my period. So that's why I decided to go on Yasmin.

The pre-menstrual breakouts continued for 3 months, but at the end of the 4th pack I was so relieved because I didn't have a single inflammed zit (I still have a few whiteheads). I've now been on Yasmin for 7 months and things are looking good so far. One thing I'd definitely recommend is to make sure to take the pill at the exact same time every day (I set an alarm). Also, drink lots of water -- it's really good for your skin.

Hey ladies, Long time birth control user here.

Was on dianette for 3 years, 8 months ago switched to yasmin.

I just want to say that I'd give your body a good 6 months for the drug to get into your system before you get disheartened and decide it isn't working. I do understand completely that its very frustrating, but thats just how these things work.

I'd advice 6 months AT LEAST, especially if this is your first time using birth control, as it is a huge adjustment for your body to make.

It took me 9 months for dianette to clear me up.

When I switched to yasmin I was already clear, but when you go onto any birth control or switch from another most women experience what is known as an IB (Initial Breakout). Where your skin and body is naturally adjusting to the drug, and yes your acne may get worse during this time. I can certainly say that this is what I have experienced. But I will also say this doesnt happen to everyone, as everyone's bodies are different, so don't worry about it. And try to just go with the flow.

But yes 6-8 months you should start seeing some definite results. But yes it is normal if you experience a worsening of acne to start with.

Hope this helps.

Share this post


Link to post
Share on other sites

My derm says 3 months. If it's much worse after 3 months I'd stop. If it's the same I'd stick it out for 6 months.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×